Alert archive / Indiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 186, NWS Indianapolis, IN

May 25, 20064 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at May 25, 2006, 5:37 PM EDT for 4 counties in Indiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2006, 5:37 PM EDT (21:37 UTC)
Expired
May 25, 2006, 6:15 PM EDT
In force
38 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

Counties Bartholomew County, IN, Decatur County, IN, Jackson County, IN, Jennings County, IN

The radar

The Indianapolis radar (KIND), 84 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 2:34 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2006-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2006-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 257 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-165 J/kg
Mixed-layer LCL
827 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
257 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 252137
SVRIND
INC005-031-071-079-252215-
/O.NEW.KIND.SV.W.0186.060525T2137Z-060525T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
537 PM EDT THU MAY 25 2006

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BARTHOLOMEW COUNTY IN CENTRAL INDIANA
  DECATUR COUNTY IN CENTRAL INDIANA
  EASTERN JACKSON COUNTY IN SOUTH CENTRAL INDIANA
  JENNINGS COUNTY IN SOUTHEAST INDIANA

* UNTIL 615 PM EDT

* AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM HARTSVILLE TO 17 MILES WEST OF
  CROTHERSVILLE...OR ALONG A LINE EXTENDING FROM 7 MILES EAST OF
  COLUMBUS TO 19 MILES SOUTHWEST OF SEYMOUR...AND MOVING EAST AT 35
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  GREENSBURG AROUND 600 PM EDT...
  NORTH VERNON AROUND 610 PM EDT...
  MILLHOUSEN AROUND 615 PM EDT...

LAT...LON 3929 8574 3877 8590 3892 8547 3943 8529

$$
OGREN
1 follow-up statement
000 
WWUS53 KIND 252211
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
610 PM EDT THU MAY 25 2006

INC005-031-071-079-252220-
/O.EXP.KIND.SV.W.0186.000000T0000Z-060525T2215Z/
BARTHOLOMEW-DECATUR-JACKSON-JENNINGS-
610 PM EDT THU MAY 25 2006

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JACKSON...JENNINGS...
EAST CENTRAL BARTHOLOMEW AND DECATUR COUNTIES EXPIRES AT 615 PM
EDT...

THE STRONGEST STORMS EXTENDED FROM SOUTHEAST JACKSON TO SOUTHEAST 
JENNINGS COUNTY.  THESE STORMS SHOULD MOVE OUT OF JACKSON AND 
JENNINGS COUNTY SHORTLY AFTER 615 PM EDT.

LAT...LON 3929 8574 3877 8590 3892 8547 3943 8529

$$
JEH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 1:35 PM EDT, 4 hours 2 minutes earlier.

Area forecast discussion, May 25, 1:35 PM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
135 PM EDT THU MAY 25 2006

.AVIATION...18Z -18Z TAFS
FORECAST PROBLEM WILL BE WITH TIMING THUNDERSTORMS IN
THE SHORT TERM.  BASED ON SPC MESO DISCUSSION HAVE TIMED TSRA INTO
EACH SITE ANYWHERE FROM 20Z TO 00Z.  SOME SHOWERS ALREADY SHOWING UP
ON 88D AND SAT PICS SHOW CBS SCT AROUND THE TERMINAL SITES.  HAVE
INDICATED AS SUCH IN THE TAFS. KEPT WINDSPEEDS UP AFTER FROPA AS
GRADIENT REMAINS TIGHT.

AFTER H5 LOW CONTINUES TO MOVE EAST LLVL MOISTURE WL RMN IN PLACE
THRU THE TAF PD.  WENT WITH SOME 4-5SM FOG AFTER THE TSRA PASSES AND
CONTINUED THROUGH THE END OF THE TAF PERIOD.

&&
.PREV DISCUSSION...MAIN CONCERN FOR THIS FCST WL BE SVR WEATHER TNGT
AS STG SHEAR AND VERY UNSTABLE ATMS IN PLACE AHEAD OF APRCHG CD FNT
THAT STRETCHED FM ERN WI TO NWRN IL AND NRN MO AT 16Z. VSBL SAT LOOP
WAS SHOWING A BAND OF SC EXTENDING FM AROUND IWX TO JUST NE OF
VINCENNES WITH THE WIDESPREAD SC DECK ACRS THE UPR MIDWEST INVOF AN
UPR LOW ACRS ERN WI.

MODELS IN GOOD AGREEMENT ON SLIDING A S/W ON THE SRN PERIPHERY OF
THE UPR LOW E ACRS THE FA THIS EVE ALONG WITH THE ILL-DEFINED SFC CD
FNT. MODELS WERE ALL SHOWING NICE ELONGATED UVM FIELD ACRS THE FA
THIS EVE. MEANWHILE...35 MPH SFC-700 MB SHEAR MAGNITUDE IN PLACE
ALONG WITH CAPES TO 3500 J/KG. AS A RESULT...MODERATE RISK OF SEVERE
WEATHER ACRS THE SERN HALF OF THE IND CWA. LITTLE TO NO CIN AND
LIFTING MECHANISMS SHOULD ALLOW NUMEROUS TRWS TO DVLP LATE THIS
AFTERNOON AND INTO THE EVE. BULK OF THE PRECIP SHOULD BE OVER TNGT
AND COMPLETELY ENDING BY NOON TOMORROW. CU RULE DEVELOPMENT PROGS
INDICATING BKN CU ON FRI. OTHERWISE...THE WEEKEND IS EPECTED TO BE
DRY WITH TEMPS WARMING WELL INTO THE 80S AS HIGH PRES SETTLES IN.

MOS TEMPS CLOSE AND APPEAR REASONABLE BASED ON CURRENT UPSTREAM
TEMPS...LOW LVL THERMAL PROGS AND EXPECTED CLD CVR.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...SALLY
PUBLIC...KOCH
Hazardous weather outlook, May 25, 4:09 PM EDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
409 PM EDT THU MAY 25 2006

INZ021-028>031-035>049-051>057-060>065-067>072-262015-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
309 PM CDT THU MAY 25 2006 /409 PM EDT THU MAY 25 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS CENTRAL INDIANA
THROUGH THE EVENING. ISOLATED TORNADOES...DAMAGING WINDS...LARGE
HAIL AND DEADLY LIGHTNING WILL BE THE MAIN THREATS WITH THESE
STORMS ALONG WITH BRIEF HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL OCCUR THIS EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WEATHER.GOV/IND (ALL LOWERCASE)

KOCH

In the hours before

Local storm report, May 25, 5:02 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
502 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     3 E KENNARD             39.90N 85.46W
05/25/2006                   HENRY              IN   TRAINED SPOTTER

            2 FT DIAMETER TREE AND POWERLINES DOWN NEAR 400W AND 200S

&&

SMITH
Local storm report, May 25, 5:07 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
507 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     HAIL             3 W BRAZIL              39.52N 87.18W
05/25/2006  E0.75 INCH       CLAY               IN   AMATEUR RADIO

&&

SMITH
Local storm report, May 25, 5:12 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
512 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     HAIL             BRAZIL                  39.52N 87.12W
05/25/2006  E0.75 INCH       CLAY               IN   TRAINED SPOTTER

0501 PM     HAIL             BRAZIL                  39.52N 87.12W
05/25/2006  E0.75 INCH       CLAY               IN   LAW ENFORCEMENT

0500 PM     HAIL             BRAZIL                  39.52N 87.12W
05/25/2006  E0.75 INCH       CLAY               IN   TRAINED SPOTTER

            LASTED 5 MINUTES AND COVERED GROUND

&&

SMITH
Local storm report, May 25, 5:21 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
521 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             5 NE ROCKVILLE          39.82N 87.16W
05/25/2006  E1.00 INCH       PARKE              IN   PUBLIC

            3 FT DIAMETER TREE DOWN HWY 36 AND 59

0511 PM     TSTM WND GST     KOKOMO                  40.48N 86.13W
05/25/2006  E60.00 MPH       HOWARD             IN   TRAINED SPOTTER

            0.75 INCH HAIL NEAR SR 26

&&

SMITH
Local storm report, May 25, 5:28 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
528 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             10 SE LAFAYETTE         40.31N 86.74W
05/25/2006  E1.75 INCH       TIPPECANOE         IN   EMERGENCY MNGR

0340 PM     TSTM WND GST     2 W FRANKFORT           40.28N 86.55W
05/25/2006  E60 MPH          CLINTON            IN   EMERGENCY MNGR

            SEMI BLOWN OFF ROAD

&&

SMITH
Local storm report, May 25, 5:32 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
532 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     FUNNEL CLOUD     3 W BROWNSBURG          39.84N 86.45W
05/25/2006                   HENDRICKS          IN   PUBLIC

&&

SMITH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 8:19 PM EDTSevere Thunderstorm WarningINDHendricks, Morgan41 min
May 24, 8:25 PM EDTSevere Thunderstorm WarningINDKnox, Sullivan52 min
May 24, 8:45 PM EDTSevere Thunderstorm WarningINDJohnson, Marion, Morgan27 min
May 24, 8:57 PM EDTSevere Thunderstorm WarningINDDaviess, Greene48 min
May 24, 9:16 PM EDTSevere Thunderstorm WarningINDGreene, Martin31 min
May 24, 9:27 PM EDTSevere Thunderstorm WarningINDLawrence33 min
May 25, 3:01 PM EDTSevere Thunderstorm WarningINDClay, Sullivan, Vigo44 min
May 25, 3:13 PM EDTSevere Thunderstorm WarningINDGreene, Knox, Sullivan47 min
May 25, 3:18 PM EDTSevere Thunderstorm WarningINDJohnson, Rush, Shelby42 min
May 25, 3:27 PM EDTTornado WarningINDClay, Greene, Owen, Sullivan48 min
May 25, 3:28 PM EDTSevere Thunderstorm WarningINDHenry47 min
May 25, 3:36 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Johnson39 min
May 25, 3:42 PM EDTSevere Thunderstorm WarningINDDaviess, Knox48 min
May 25, 3:48 PM EDTSevere Thunderstorm WarningINDBartholomew, Johnson, Shelby16 min
May 25, 3:54 PM EDTSevere Thunderstorm WarningINDRandolph41 min
May 25, 4:03 PM EDTSevere Thunderstorm WarningINDRush42 min
May 25, 4:06 PM EDTTornado WarningINDDaviess, Knox39 min
May 25, 4:08 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Tippecanoe38 min
May 25, 4:11 PM EDTSevere Thunderstorm WarningINDGreene, Monroe, Morgan, Owen49 min
May 25, 4:15 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Shelby45 min
May 25, 4:24 PM EDTSevere Thunderstorm WarningINDDaviess, Greene, Lawrence, Martin, Monroe51 min
May 25, 4:26 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Parke, Vermillion23 min
May 25, 4:41 PM EDTSevere Thunderstorm WarningINDDaviess, Lawrence, Martin34 min
May 25, 4:44 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Tipton46 min
May 25, 4:45 PM EDTSevere Thunderstorm WarningINDBrown, Johnson, Monroe, Morgan30 min
May 25, 4:54 PM EDTSevere Thunderstorm WarningINDDecatur, Rush21 min
May 25, 4:56 PM EDTSevere Thunderstorm WarningINDMontgomery, Parke, Putnam27 min
May 25, 5:06 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Jackson, Johnson, Lawrence, Shelby39 min
May 25, 5:20 PM EDTSevere Thunderstorm WarningINDBoone, Hamilton, Hendricks, Madison, Marion, Putnam and 1 more55 min
May 25, 6:25 PM EDTSevere Thunderstorm WarningINDRandolph37 min
May 25, 6:32 PM EDTSevere Thunderstorm WarningINDDelaware, Henry17 min
May 25, 6:35 PM EDTSevere Thunderstorm WarningINDPutnam17 min
May 25, 6:41 PM EDTSevere Thunderstorm WarningINDMonroe, Morgan, Owen34 min
May 25, 7:14 PM EDTSevere Thunderstorm WarningINDBrown, Johnson, Monroe, Morgan35 min
May 25, 7:19 PM EDTSevere Thunderstorm WarningINDMonroe, Morgan, Owen26 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.